Alert archive / California / Wind Advisories in 2017
Wind Advisory 10, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 19, 2017, 5:06 AM PST. It took effect at Feb 19, 2017, 10:00 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2017, 5:06 AM PST (13:06 UTC)
- In effect from
- Feb 19, 2017, 10:00 PM PST
- Expired
- Feb 21, 2017, 7:00 AM PST
- In force
- 33 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
099 WWUS76 KHNX 191306 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 506 AM PST Sun Feb 19 2017 CAZ089-090-093-192115- /O.NEW.KHNX.WI.Y.0010.170220T0600Z-170221T0800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 506 AM PST Sun Feb 19 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT PST MONDAY NIGHT... The National Weather Service in Hanford has issued a Wind Advisory...which is in effect from 10 PM this evening to midnight PST Monday night. * WINDS...From the south between 20 and 30 mph with gusts to 45 mph. * TIMING...Tonight through Monday night. * IMPACTS...Downed trees and power lines as well as difficulty driving. Gusty winds will blow around unsecured object. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
6 follow-up statements
732 WWUS76 KHNX 192107 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 107 PM PST Sun Feb 19 2017 CAZ089-090-093-200645- /O.CON.KHNX.WI.Y.0010.170220T0600Z-170221T0800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 107 PM PST Sun Feb 19 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT PST MONDAY NIGHT... * WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph. * TIMING...Tonight through Monday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Uprooted trees are also more likely with very wet soils from recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Andersen
808 WWUS76 KHNX 200600 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1000 PM PST Sun Feb 19 2017 CAZ089-090-093-201400- /O.CON.KHNX.WI.Y.0010.000000T0000Z-170221T0800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 1000 PM PST Sun Feb 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST MONDAY NIGHT... * WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph. * TIMING...Tonight through Monday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Uprooted trees are also more likely with very wet soils from recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
508 WWUS76 KHNX 201305 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 505 AM PST Mon Feb 20 2017 CAZ089-090-093-202115- /O.EXT.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 505 AM PST Mon Feb 20 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST TUESDAY... * WINDS...Southerly winds of 20 to 30 mph with gusts up to 45 mph. * TIMING...through Tuesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Uprooted trees are also more likely with very wet soils from recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
845 WWUS76 KHNX 202100 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 100 PM PST Mon Feb 20 2017 CAZ089-090-093-210600- /O.CON.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 100 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * TIMING...through Tuesday morning. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. Uprooted trees are also more likely with very wet soils from recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
245 WWUS76 KHNX 210555 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 955 PM PST Mon Feb 20 2017 CAZ089-090-093-211500- /O.CON.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 955 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 40 mph. * TIMING...through Tuesday morning. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. Uprooted trees are also more likely with very wet soils from recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
699 WWUS76 KHNX 211509 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 709 AM PST Tue Feb 21 2017 CAZ089-090-093-211615- /O.EXP.KHNX.WI.Y.0010.000000T0000Z-170221T1500Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Oakhurst, and Mariposa 709 AM PST Tue Feb 21 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased early this morning. Southeast to southwest winds will gust to 30 mph in some locations through this afternoon but should remain below advisory levels. $$ KD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:52 AM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 19, 3:52 AM PST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 352 AM PST Sun Feb 19 2017 .SYNOPSIS...Unsettled weather will return to the area on Sunday afternoon and continue through at least the middle of next week. && .DISCUSSION...Mainly zonal flow is present over central California and is forecast to dominate the area through at least Monday morning. Expect mainly dry conditions across the area today with temperatures near to slightly below normal. Unsettled weather returns to the area as early as this afternoon as a broad upper trough slowly moves east toward the California coastline. The high res ARW and NMM as well as the HRRR are all in agreement that precipitation will spread east into western Merced and Fresno counties by 00z Monday and quickly spread east through the entire area by 06z to 09z Monday. Precipitation will generally shift to the Sierra Nevada by 15z...with little to no precipitation over the San Joaquin Valley...other than a few scattered showers...through at least Wednesday. Steady moderate to occasionally heavy precipitation is forecast for much of the Sierra Nevada from this afternoon and evening through at least Tuesday. The upper trough will be tapping into abundant moisture that extends well west of the Hawaiian Islands. Precipitable water values with this plume of moisture will be well in excess of 1 inch. This will bring significant precipitation to mainly the Sierra Nevada and surrounding foothills during the first part of the week. Again the focus of this storm will be over the mountains and foothills. The heaviest precipitation will occur early Monday morning through early Tuesday morning with the Sierra Nevada...below 7000 feet...and the foothills picking up between 1 and 3 inches of rain during this time frame. The valley will see between a tenth of an inch in the south valley to near an inch in the north valley. This abundant precipitation...especially in such a short time frame...will create flooding problems across the region once again. Expect rapid rises on area rivers and creeks as well as mud and rock slides. Generally the area that will be of greatest concern will be from Fresno county northward...where the bulk of precipitation will fall. Those communities who have experience flooding problems in the past few months are urged to monitor the forecast closely. Snow levels will hover between 7000 and 8000 feet between Sunday afternoon and Tuesday morning...with between 20 and 40 inches of new snow from Kings Canyon National Park northward. South of Kings Canyon can expect between 10 and 20 inches of snow above the snow line. Unsettled weather will continue over mainly the higher elevations Tuesday into early Wednesday as the upper trough shifts southeast toward the central California coastline. The valley will see another shot of precip on Wednesday as the upper trough axis moves through the area. There looks to be a break in the weather Thursday into Friday before another round of precipitation impacts the region next weekend. && .AVIATION...Areas of MVFR ceilings can be expected in the Sierra foothills until 21z today. MVFR ceilings with local IFR in drizzle and fog will occur along the north facing slopes of the Kern County mountains through 19z today. IFR conditions will develop southward over the Sierra after midnight tonight as precipitation overspreads the region. VFR conditions will prevail elsewhere across the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information and/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flood Watch from this afternoon through Tuesday morning CAZ089-090-093-094-096-097. Winter Storm Watch from this afternoon through Tuesday morning ABOVE 7000 FEET FOR THE CAZ096-097. && public...Riley avn/fw...Durfee synopsis...Riley weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:58 AM PST | Winter Storm Warning | HNX | 65 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.